Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Having severe nipple and breast pain. Using nipple creams. Feet, hands and nipple are cold and aching. Suggest the treatment?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12498 Questions
Question
Hi i have an embarrassing problem ..people laugh at me ..but i have now googled it and so many women have it?
Severe nipple and breast pain in the cold weather. My nipples feel like some has them caught in a vice grip and my breasts burn with pain. I have had it for about 5 years now - every winter!
I use nipple creams, smoother them in pawpaw ointment - so they do not get so hard that they hurt, i wear so many extra layers of clothing, when I was in NYC i had to use 'heat pads' in my bras, but nothing works. The pain is so extreme that i cry most cold mornings after being in the cold. I am normally a hot bod, but i've noticed my feet, hands and nipples are so cold that they ache. As soon as i start warming up i feel better. On forums, some women have been told its Raynauds syndrome? Is there anything i can take/use?
Posted Sat, 31 Aug 2013 in Women's Health
 
 
Answered by Dr. Rakhi Tayal 1 hour later
Hello,
Thanks for trusting us with your health concern.
The pain in the breast that you have is likely to be related to post menopausal hormonal changes. If there is no palpable lump in the breasts then there is no need to worry. You can consult your gynecologist and get HRT or some natural progesterone supplements prescribed for symptomatic relief. Taking evening primrose oil also helps in reducing these symptoms.
This is not likely to be related to Raynaud's syndrome.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Having severe nipple and breast pain. Using nipple creams. Feet, hands and nipple are cold and aching. Suggest the treatment? 2 hours later
Thank you butIf they are hormonal why do they only occur in winter when i am cold? And i have been gettin getting them for a least 5 years when i still had a regular period? Others who experience the same symptoms r far younger than me.
 
 
Answered by Dr. Rakhi Tayal 2 hours later
Hello,

Thanks for writing again.

Vascular cause such as Reynaud's improve almost instantly with warming with heat pads.

Hormone also fluctuate with changing season. Further perimenopause starts a few years before menopause. Therefore, this pain is likely to be related to hormonal causes. Based on my experience, you will find benefits with hormonal therapy.

Hope I have clarified your doubts.

Regards
Above answer was peer-reviewed by
 
Follow-up: Having severe nipple and breast pain. Using nipple creams. Feet, hands and nipple are cold and aching. Suggest the treatment? 6 hours later
Hi again

Ok i take Vagifem pessaries. What else would u suggest in terms of HRT?

Thanks
 
 
Answered by Dr. Rakhi Tayal 11 hours later
Vagifem is estradiol vaginal pessary. You need a combination of both estrogen and progesterone for relief. It is best to consult your gynecologist who will help you in choosing the best combination for you after a physical examination and necessary investigations.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor